Missouri, 2004

Damaging Wind in Missouri, August 26, 2004

August 26, 2004 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 26, 3:21 PM CST, 39 minutes earlier.

Area forecast discussion, Aug 26, 3:21 PM CST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
421 PM CDT THU AUG 26 2004

.DISCUSSION...
CURRENTLY AND FOR TNGT...RADAR MOSAIC SHOWS TWO SML CLUSTERS OF
PCPN.  FIRST IS OVR S CNTRL MO...AND THIS APPEARS TO BE AIRMASS TYPE
TSTMS DVLPG ALG THE OZARK PLATEAU.  THE OTR APPEARS TO BE TAKING
ADVANTAGE OF STL HEAT ISLAND ALG WITH REMANTS OF OUTFLOW BDRY THAT
SETUP ALG MS RVR S OF STL FM CONVECTION LAST NITE.  XPCT BOTH AREAS
TO WKN/DISPT AFT SS.

ATTENTION THEN TURNS TO THE N WHERE MCS XPCTD TO DVLP IN IA THIS
EVNG.  OUTFLOW WL KICK OUT ON SRN FLANK OF MCS AND WL HELP IT
PROPAGATE INTO NERN MO/W CNTRL IL AFT MDNGT.

TEMPS XPCTD TO BE AOA WRMST GUIDANCE DUE TO VERY HI DWPTS AND FNT
STILL WELL TO THE N...ALTHO THIS CUD BE COMPLICATED WITH RAFL
COOLING TEMPS RPDLY DWN THIS ERL EVNG IN A FEW SPOTS.

FOR FRI...TWO AREAS OF PCPN TO FCST...FIRST IS LEFTOVER OVRNGT MCS
PENETRATING SWD INTO OUR AREA.  DEPENDING ON HOW WELL DVLPD OUTFLOW
IS...CONVECTION CUD SUSTAIN ITSELF MOST OF THE DAY.  FOR NOW...WL
FCST MRNG COVECTION ONLY.  WL CONCENTRATE AFTN PCPN CHCS ALG APPCHG
CDFNT FM THE NW.  WITH LOTS OF DEBRIS CLD XPCTD IN THE N...KEPT
TEMPS DOWN THERE...BUT STILL HV ARND 90 ALG-S OF I-70 CORR.

FOR FRI NGT...WITH PWATS ARND 2.2 AND GREATER WITH WELL DEFINED
LLVL BDRY (CDFNT) AND DECENT UPR SUPPORT IN RGT ENTR RGN OF H250
JET...FCSTD CAT POPS THIS PD N AND W OF STL...WITH MENTION OF HVY
RAFL POTNL AS PROCESSES WL BE VERY EFFICIENT.  MAY NEED FFA THIS PD
BUT DUE TO UNCERTAINTIES THAT STILL EXIST...DEFERRED TO NXT SHIFT.

FAVORED GFS DEPICTION OF SFC WAVE LATE FRI NGT/SAT MRNG...AND THIS
WL ENHANCE RAFL AMNTS ACRS NRN HALF OF FA.  MDLS ALSO SHOW CLDS SLOW
TO CLR OUT WITH ABUNDANT POST-FNTL LOW CLD HANGING ON TIL SAT
NGT/SUN MRNG.

FOR THE EXTDD PD (SUN NGT THRU THU)...LRG HI PRES WL DOMINATE THE
MID MS VLY THRU THE PD WHICH WL KP PCPN CHCS TO A MINIMUM.  GFS
SHOWS A WK S/WV MOVG THRU WED/THU BUT MOISTURE MARGINAL AND THERE IS
A LACK OF A LLVL FOCUS...SO WL DEFER PCPN CHCS FOR NOW.  OTRW...
TEMPS XPCTD TO BE AOB NORMAL THRU-OUT PD.
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVSRY FOR E CNTRL AND CNTRL TIL 8 PM THIS EVNG.
IL...HEAT ADVSRY FOR STL METRO EAST TIL 8 PM THIS EVNG.
&&

TES
Hazardous weather outlook, Aug 26, 2:50 PM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
350 PM CDT THU AUG 26 2004

ILZ058>060-064-065-095>099-MOZ018-019-026-027-035-036-052-271100-
ADAMS IL-BOND IL-BROWN-CALHOUN IL-FAYETTE IL-GREENE IL-JERSEY IL-
KNOX-LEWIS-LINCOLN-MACOUPIN IL-MARION-MONTGOMERY IL-PIKE-PIKE IL-
RALLS-SHELBY-
350 PM CDT THU AUG 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. STORMS COULD
PRODUCE HEAVY RAIN WITH POSSIBLE FLOODING...ALONG WITH STRONG AND
GUSTY WIND AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE ON FRIDAY.
WITH THUNDERSTORMS LIKELY FRIDAY INTO SATURDAY. RAIN MAY BE HEAVY
FRIDAY NIGHT. A FRONT WILL CROSS THE AREA ON SATURDAY WITH COOLER AND
DRIER AIR PUSHING ACROSS THE AREA BY SUNDAY.

.SPOTTER ACTIVATION STATEMENT...

SPOTTERS COULD BE NEEDED THIS EVENING AND TONIGHT.

ILZ069-070-074-079-MOZ072>075-084-085-099-271100-
CLINTON IL-CRAWFORD-IRON-MADISON-MARION IL-RANDOLPH IL-REYNOLDS-
ST FRANCOIS-STE GENEVIEVE-WASHINGTON-WASHINGTON IL-
350 PM CDT THU AUG 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL
MISSOURI AND MUCH OF SOUTHERN ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SLOW MOVING FRONT WILL PRODUCE SHOWERS AND THUNDERSTORMS FRIDAY
INTO SATURDAY. BY SUNDAY COOLER AND DRIER AIR WILL MOVE INTO THE
AREA.

.SPOTTER ACTIVATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS EVENING AND TONIGHT.

ILZ100>102-MOZ047>049-059>065-271100-
COLE-FRANKLIN-GASCONADE-JEFFERSON-MADISON IL-MONITEAU-MONROE IL-
OSAGE-ST CHARLES-ST CLAIR IL-ST LOUIS-ST LOUIS CITY-WARREN-
350 PM CDT THU AUG 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL
MISSOURI AND A SMALL PART OF SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

HEAT ADVISORY IS IN EFFECT UNTIL 8 PM THIS EVENING. THERE IS A
CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY.
A SLOW MOVING FRONT WILL PRODUCE SHOWERS AND THUNDERSTORMS FRIDAY
INTO SATURDAY. RAIN MAY BE HEAVY FRIDAY NIGHT. BY SUNDAY COOLER AND
DRIER AIRMASS WILL BE PUSHED ACROSS THE AREA.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT.

MOZ034-041-042-050-051-271100-
AUDRAIN-BOONE-CALLAWAY-MONROE-MONTGOMERY-
350 PM CDT THU AUG 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL AND
NORTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. HEAT ADVISORY
IS IN EFFECT UNTIL 8 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY.
A SLOW MOVING FRONT WILL PRODUCE SHOWERS AND THUNDERSTORMS FRIDAY
INTO SATURDAY. RAIN MAY BE HEAVY FRIDAY NIGHT. BY SUNDAY COOLER AND
DRIER AIR WILL MOVE ACROSS THE AREA.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT.

WDB

The radar

The St Louis radar (KLSX), 79 km away, was scanning. The volume nearest the first event began at 22:00 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Gasconade

When
August 26, 4:00 PM CST
Where
Gasconade County, 5 mi SE of Owensville
Measured
55 kt (63 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
38.300, -91.433

Thunderstorm winds downed two trees and several large limbs blocking Tappmeyer Road near Route V southeast of Owensville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418633.